Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
172 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Sinemet?

Answered by
Dr.
Dr. Olsi Taka

Neurologist

Practicing since :2004

Answered : 3650 Questions

default
Posted on Fri, 3 Nov 2017 in Brain and Spine
Question: I have been taking Stalevo 200 4 x day and about five months ago she added Sinemet 25/250 4x day and I have side effects and when I informed her she cut down on the Sinemet to 3 pills a day. My upper legs, joints and back still hurts and at times I can't even walk , sit etc. because the pain is unbearable . Now I'm trying four half pills 4 x days and still having trouble. I will be seeing another parkinson doctor but could someone please tell me what to do.
doctor
Answered by Dr. Olsi Taka 4 hours later
Brief Answer:
A dopa agonist may be added.

Detailed Answer:
I read your question carefully and I understand your concern.

It is a little unclear what side effect do you refer to when you speak about Sinemet. You mention only pain but that is not a usual side effect neither of Sinemet nor of Stalevo, more commonly it is a symptom of Parkinson’s itself, so reducing the dosage might not help much.

If control of Parkinson’s symptoms is not adequate then I would consider adding another class of drug, a dopa agonist. Rotigotine would perhaps be the more appropriate choice at your age, due to the fewer side effects. Of course it is a prescription medication so I am not sure you may be able to obtain it before the visit with the Parkinson specialist (as it should be, as Parkinson’s is very much a clinical diagnosis and physical exam is vital in decision making). You can safely take over the counter pain killers like Acetaminophen (Tylenol) in the meanwhile.

I remain at your disposal for other questions.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Tylenol

doctor1 MD

a 7 year old child had an insect bite that become very infected last week, treated with antibotic, within 3 days her temp is at 103 (for 6 days),...

doctor1 MD

my 4 year old son is running a temperature of 104.4 but when i spoke with the nurse in his peditracians office less then an hour and forty-five...

doctor1 MD

I woke 3 nights ago with a migraine and my whole left side of my body numb. I took z tylenol and slept it off. Since then sunday I have felt very...

doctor1 MD

Headaches on a 10 yr old My daughter is 10- has no fever, no temp, and no health concerns. Lately she has been getting extremly bad headaches that...

doctor1 MD

My 2 year old grand daughter is staying with me. She only gets a fever of 104 at night. IN the day it is normal and she goes throgh her normal...

doctor1 MD

Hey doctor this morning before work I had a blood test done. There was not much pain during it but afterwards I was in a bit of a rush since I had...

doctor1 MD

Getting tatoo in couple hours. Is it ok to take tylenol & flexeril before and or after tatoo? Thanks for prompt help!